MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO CORE U-HT DRILL; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE

STRYKER INSTRUMENTS-KALAMAZOO CORE U-HT DRILL; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Catalog Number 5400110000
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr report is part of the malfunction summary reporting program, exemption number e2015055.Reported events: 4 events were reported for this quarter.Product return status: 4 devices were received for evaluation.Evaluation status: 1 event was confirmed during testing, - 1 device was found to be affected by friction problem (rotor rub), 3 device evaluations are in progress.Product disposition: the device was repaired and returned to the user facility.Additional information: there were no remedial actions taken on this device.This device is not labeled for single-use.
 
Event or Problem Description
This report summarizes 4 malfunction events in which the device reportedly overheated; 3 events had no patient involvement; no patient impact; 1 event had no known patient involvement or patient impact.
 
Additional Manufacturer Narrative
This mdr report is part of the malfunction summary reporting program, exemption number e2015055.Supplemental rationale corrected data: 4 total events were initially reported.3 previously reported events are included in this follow-up record.  product return status 3 devices were received.  evaluation status confirmed 3 reported events were confirmed during testing.- 1 device was found to be affected by rotor rub/damage.- 1 device was found to be affected by damaged rotor assembly.- 1 device was found to be affected by worn rotor stop.  additional information 3 devices were not labeled for single-use.3 devices were not reprocessed and reused.
 
Event or Problem Description
This report summarizes 4 malfunction events in which the device reportedly overheated.3 events had no patient involvement; no patient impact.1 event had no known patient involvement or patient impact.

Brand Name
CORE U-HT DRILL
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key7715286
Report Number0001811755-2018-01371
Device Sequence Number13715623
Product Code ERL
UDI-Device Identifier04546540401991
UDI-Public04546540401991
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized4
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number5400110000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/02/2018
Supplement Date Received by Manufacturer03/02/2018
Initial Report FDA Received Date07/24/2018
Supplement Report FDA Received Date01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1